MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was no known reported patient involvement associated with the complained event.Date of event is unknown.Additional device product code: fsm.Device is an instrument and is not implanted/explanted.(b)(6).A device history record review was performed for part # 03.221.011, lot # 9798579: manufacturing location: (b)(4), manufacturing date: 05-april- 2016: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that both sleeve ends of a cerclage passer do not fit or close properly.It is unknown when the issue occurred or when it was detected, but there was no patient involved.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product evaluation was performed.The investigation confirmed that the tips from the instrument plier are deformed.The document review for material and production showed that the instrument has been produced in (b)(6) 2016 and meets specification.Furthermore these instruments underwent a 100% functional inspection before leaving the plant.Without any further details afterwards it is unfortunately not possible to detect the cause for this deformation.In general we would like to indicate within insertion and closing of the loop instruments exceeding force has to avoid elsewise deformation of the tubes brings forward.No product fault could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6189052
Report Number3003862213-2016-10041
Device Sequence Number675249
Product Code LXH
UDI-Device Identifier10886982076731
UDI-Public(01)10886982076731(10)9798579
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot Number9798579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1